Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 108, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 22, 2011, 7:13 PM CDT for Kinney County, Maverick County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2011, 7:13 PM CDT (00:13 UTC)
- Expired
- Jul 22, 2011, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Kinney County, TX, Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 43 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1830 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2244 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
673
WUUS54 KEWX 230013
SVREWX
TXC271-323-230100-
/O.NEW.KEWX.SV.W.0108.110723T0013Z-110723T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
713 PM CDT FRI JUL 22 2011
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN KINNEY COUNTY...
NORTHERN MAVERICK COUNTY...
* UNTIL 800 PM CDT.
* AT 708 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF QUEMADO...AND
MOVING NORTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2894 10066 2901 10066 2904 10068 2911 10069
2911 10073 2913 10074 2916 10068 2921 10048
2899 10043 2891 10064
TIME...MOT...LOC 0013Z 138DEG 13KT 2906 10058
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:19 PM CDT, 54 minutes earlier.
Area forecast discussion, Jul 22, 6:19 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 619 PM CDT FRI JUL 22 2011 .AVIATION... VFR CONDITIONS THIS AFTERNOON WITH ISOLD TSRA MOVING NWD ACROSS THE RIO GRANDE PLAINS SOUTH OF KDRT NEAR THE RIO GRANDE. ONE OF THESE SHRA/TSRA COULD MOVE NEAR KDRT AIRPORT OVER THE NEXT COUPLE HOURS. THE TSRA WILL GRADUALLY DISSIPATE BETWEEN 01Z AND 02Z WITH THE LOSS OF HEATING. VFR CONDITIONS WILL PREVAIL THE REMAINDER OF THE EVENING WITH MVFR CIGS DEVELOPING AFTER 07Z ALONG THE I35 CORRIDOR AND IN THE KDRT AREA AFTER 10Z. THE MVFR CIGS WILL CONTINUE THRU THE MID MORNING HOURS...THEN GRADUALLY LIFT TO VFR OR SCT BY AROUND 17Z. VFR CONDITIONS AGAIN SATURDAY AFTERNOON WITH ISOLATED SHRA/TSRA AGAIN DEVELOPING ACROSS THE RIO GRANDE AND COASTAL PLAINS DUE TO AFTERNOON HEATING. S-SELY WINDS OF 5 TO 15 KNOTS PREVAILING. && .PREV DISCUSSION... /ISSUED 326 PM CDT FRI JUL 22 2011/ DISCUSSION... RAIN CHANCES ARE DWINDLING FAST AS THE INVERTED TROUGH MOVES FURTHER WEST INTO MEXICO AND THE EFFECTS OF THE UPPER HIGH OVER THE MID-ATLANTIC EDGE INTO OUR AREA. THE UPPER HIGH IS FORECAST TO MIGRATE WEST TO OVER THE SOUTHERN PLAINS BY LATE SUNDAY AND EXPAND OVER MOST OF THE SOUTHERN U.S. TEMPERATURES WILL CONTINUE ABOVE NORMAL ACROSS OUR AREA THROUGH THE WEEKEND WITH LITTLE-TO-NO CHANCE FOR RAIN. HEAT INDICES WILL BE HIGH THIS WEEKEND...BETWEEN 100-105 ACROSS THE HILL COUNTRY AND 103-105 OUTSIDE OF THE HILL COUNTRY. BOTH THE 12Z ECMWF AND GFS40 SHOW AN EASTERLY WAVE AFFECTING OUR AREA LATE NEXT WEEK AS THE UPPER HIGH CENTER SHIFTS BACK TO THE EAST. AT THIS TIME...WILL GO WITH 10 POPS AND NO MENTION OF WEATHER LATE NEXT WEEK DUE TO THE ONGOING DROUGHT AND VERY LITTLE CONFIDENCE IN MEASURABLE RAIN. HOWEVER...IF THIS FEATURE CONTINUES TO SHOW UP IN THE NEXT FEW FORECAST CYCLES...EXPECT POPS FOR NEXT THURSDAY AND/OR FRIDAY TO TREND UP WITH TIME. OUR MAX TEMP NUMBERS ARE WELL ABOVE THE 12Z GFSMOS...WHICH CONTINUES A COOL BIAS IN THIS DROUGHT. THE 12Z GFSMOS MIN TEMP NUMBERS WERE REASONABLE...ALTHOUGH GENERALLY 1-2 DEGREES TOO COOL. OUR POPS ARE GENERALLY AT OR BELOW GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 79 102 78 102 78 / - - - - - AUSTIN BERGSTROM INTL AIRPORT 76 100 76 100 75 / - - - - - NEW BRAUNFELS MUNI AIRPORT 78 100 77 100 76 / - - - - - BURNET MUNI AIRPORT 77 98 76 98 75 / - - - - - DEL RIO INTL AIRPORT 80 100 79 100 79 / 20 10 - - - GEORGETOWN MUNI AIRPORT 78 100 77 100 76 / - - - - - HONDO MUNI AIRPORT 78 100 77 100 76 / 10 - - - - SAN MARCOS MUNI AIRPORT 78 99 77 99 76 / - - - - - LA GRANGE - FAYETTE REGIONAL 77 99 77 98 77 / 10 10 - 10 - SAN ANTONIO INTL AIRPORT 79 98 79 99 78 / - - - - - STINSON MUNI AIRPORT 79 101 78 101 77 / - - - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...01 SYNOPTIC/GRIDS...08 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Jul 22, 4:30 AM CDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 430 AM CDT FRI JUL 22 2011 TXZ171>173-183>194-202>209-217>225-228-230930- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 430 AM CDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 22, 7:07 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 707 PM CDT FRI JUL 22 2011 TXZ202-217-230045- KINNEY-MAVERICK- 707 PM CDT FRI JUL 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK AND SOUTHERN KINNEY COUNTIES UNTIL 745 PM CDT... AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORM 5 MILES SOUTHEAST OF NORMANDY...OR 8 MILES SOUTHEAST OF QUEMADO...MOVING NORTHWEST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... QUEMADO... NORMANDY...
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:41 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.